MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO TOTAL KNEE PS TIBIAL BEARING INSERT; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO TOTAL KNEE PS TIBIAL BEARING INSERT; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Catalog Number 72-13-0908
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Injury (2348); Osteolysis (2377)
Date of Event 06/12/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
It was reported by the patient to the legal department via telephone that following his right knee surgery he began experiencing clicking, felt movement and felt like his right knee was loose.He was revised on (b)(6) 2012.Update per medical review: ¿on (b)(6) 2012 revision of the right total knee, femur, and poly exchange was performed for a post-operative diagnosis of aseptic loosening with osteolysis of the femoral component.The operative report describes spinal anesthesia and a tourniquet time of fifty-five minutes.The operative report notes, "synovium had the look of osteolysis".The femoral component was grossly loose and easily removed.The poly showed evidence of cement abrasion and wear of poly post.The femoral cement was removed and the canal was prepared for revision components.¿.
 
Event or Problem Description
It was reported by the patient to the legal department via telephone that following his right knee surgery he began experiencing clicking, felt movement and felt like his right knee was loose.He was revised on (b)(6)2012.Update per medical review: ¿on (b)(6)2012 revision of the right total knee, femur, and poly exchange was performed for a post-operative diagnosis of aseptic loosening with osteolysis of the femoral component.The operative report describes spinal anesthesia and a tourniquet time of fifty-five minutes.The operative report notes, "synovium had the look of osteolysis".The femoral component was grossly loose and easily removed.The poly showed evidence of cement abrasion and wear of poly post.The femoral cement was removed and the canal was prepared for revision components.¿.
 
Additional Manufacturer Narrative
An event regarding osteolysis involving a scorpio insert was reported.The event was not confirmed by medical review.Method & results: -product evaluation and results: visual, dimensional, functional inspection, and material analysis were not performed as the item was not returned.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿there is no examination of the explanted components and no radiographic evidence of loosening or osteolysis except for the (b)(6)2014 film of the left knee demonstrating medial tibial subsidence.The description of "cement abrasion" on the poly noted on the (b)(6)2012 right knee revision operative report suggests degenerating poly particles, which could explain the osteolysis described.The explanted components were not received therefore poly wear could not be confirmed.The surgical pathology report from (b)(6)2014 of the left knee revision noted, "giant cell reaction to cement mantel".In this male patient after five years in situ, the slight genu varum may have contributed to the failure and fragmentation of the cement mantle resulting in the findings described at surgery in the left knee revision.There is no evidence that factors of faulty component design, manufacturing or materials were responsible for this clinical situation.¿ -product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other events for this lot.Conclusions: the reported event for osteolysis was not confirmed nor the root cause determined based on the clinician¿s findings in the medical review.It was noted by the clinician, ¿the description of "cement abrasion" on the poly noted on the (b)(6)2012 right knee revision operative report suggests degenerating poly particles, which could explain the osteolysis described.The explanted components were not received therefore poly wear could not be confirmed.¿.

Brand Name
SCORPIO TOTAL KNEE PS TIBIAL BEARING INSERT
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7680527
Report Number0002249697-2018-02145
Device Sequence Number1528225
Product Code JWH
UDI-Device Identifier07613153992592
UDI-Public07613153992592
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K040964
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2012
Device Catalogue Number72-13-0908
Device Lot Number25216601
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight73